MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during functional endoscopic sinus surgery, quadcut blade broke into two pieces.Procedure was completed with another quadcut blade.There was no patient impact.
 
Additional Manufacturer Narrative
H3: product analysis found that visually, there were no traces of contamination found on the returned device.The device was in a broken condition when returned.There was no damage noted on the outer tube, outer, rotating, and inner hubs.However, the inner shaft was broken and measured 0.602 inches from the distal end of the inner hub to the broken point.There were traces of striations noted at the broken point of the shaft.The remaining portion (distal end) of the inner shaft was stuck inside the outer assembly.Functional testing could not be performed due to the broken state of the device.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).H6: previosuly applied fdm-b21 fdr-c21 fdc-d16 and img g04041 codes are not applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key19496581
Report Number1045254-2024-00873
Device Sequence Number6812496
Product Code EQJ
UDI-Device Identifier00613994779182
UDI-Public00613994779182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884380HR
Device Catalogue Number1884380HR
Device Lot Number0227052002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale